Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 24, 2003, 9:13 PM CDT for Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 24, 2003, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
095
WFUS54 KSHV 250213
TORSHV
ARC139-250315-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS
* UNTIL 1015 PM CDT
* AT 912 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A TORNADO 17 MILES WEST OF STRONG...OR ABOUT 12
MILES SOUTH OF EL DORADO...MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BLANCHARD SPRINGS AT 925 PM CDT
STRONG AT 940 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 1015 PM CDT.
LAT...LON 3315 9263 3303 9263 3302 9217 3319 9219
3318 9239
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:30 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU APR 24 2003 SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE AREA THIS AFTERNOON...GENERALLY SOUTH OF I20. SOME HAIL AS LARGE AS SILVER DOLLARS...BUT KNOW TORNADIC ACTIVITY YET ALTHOUGH A FEW STORMS HAVE SHOWN SOME ROTATION. MID LEVEL DRY AIR HAS MOVED WELL INTO THE AREA AND HAS REALLY SUPPRESSED ANY THUNDERSTORM ACTIVITY WEST OF I59 IN TEXAS... TO WEST OF A TEXARKANA...DEQUEEN ARKANSAS LINE. EAST OF THIS LINE THUNDERSTORMS WILL REMAIN A THREAT...WITH DECENT MOISTURE IN PLACE...AND AS WE REACH MAXIMUM DAYTIME HEATING. 18Z SOUNDING STILL SHOWED A CAPE AT 3700...LIFTED INDEX OF -10...BUT HELICITY HAS DECREASED AS WINDS HAVE BECOME MORE UNIDIRECTIONAL. SO THE MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE LARGE HAIL...WITH ISOLATED TORNADOES AS A POSSIBILITY. FOR THE REST OF THE FORECAST...LOOK FOR MID LEVEL DRYING TO CONTINUE ACROSS THE REST OF THE AREA THIS EVENING AND TONIGHT...WITH THE FLOW ALOFT BECOMING MORE WESTERLY AS THE UPPER LOW MOVES INTO THE MISSISSIPPI RIVER VALLEY. ANOTHER UPPER RIDGE AXIS WILL MOVE INTO THE AREA BY SATURDAY...RETURNING THE UPPER LEVEL FLOW BACK TO NORTHWEST. THIS LEADS TO A DRY FORECAST STARTING TOMORROW RUNNING BASICALLY THROUGH THE MIDDLE OF THE NEXT WORK WEEK. LOOK FOR TEMPS FROM NEAR TO SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK. FOR TEMPS...I WILL BALANCE BETWEEN MAV AND FWC. PRELIMS... SHV 63/80/54/81 2000 MLU 64/79/54/80 4000 TXK 58/77/53/78 1000 TYR 60/80/54/81 0000 LFK 63/82/54/83 2000 ELEVEN .SHV...NONE.
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 9 hours 13 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 24, 3:57 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
357 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 6 S COUSHATTA LA 1.00 INCH HAIL
04/24/03 RED RIVER REPORTED BY SPOTTERS.
0116 PM RUSTON LA 1.00 INCH HAIL
04/24/03 LINCOLN REPORTED BY SPOTTERS.
0138 PM FARMERVILLE LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0145 PM FARMERVILLE LA 1.50 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0137 PM 3 SW FARMERVILLE LA 1.75 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0122 PM 5 N RUSTON LA 1.75 INCH HAIL
04/24/03 LINCOLN HAIL BROKE WINDSHIELD OF
POLICE VEHICLE. REPORTED BY
LAW ENFORCEMENT.
0300 PM ROCKY BRANCH LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0310 PM MONROE LA .88 INCH HAIL
04/24/03 OUACHITA REPORTED BY SPOTTERS.
0205 PM CHATHAM LA .88 INCH HAIL
04/24/03 JACKSON REPORTED BY LAW
ENFORCEMENT
03Local storm report, Apr 24, 4:38 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
438 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM POLLOCK LA .75 INCH HAIL
04/24/03 GRANT REPORTED BY
PUBLIC.Local storm report, Apr 24, 5:05 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ALBA TX WIND DAMAGE
04/23/03 WOOD TREES BLOWN DOWN. REPORT
FROM GENERAL PUBLIC.
1220 AM GLENWOOD TX WIND DAMAGE
04/24/03 UPSHUR TREES DOWN. FROM EMERGENCY
MANAGER.Local storm report, Apr 24, 8:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
852 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM EL DORADO AR 1.00 INCH HAIL
04/24/03 UNION REPORTED BY LAW
ENFORCEMENT.
0810 PM EMERSON AR 1.00 INCH HAIL
04/24/03 COLUMBIA REPORTED BY GENERAL
PUBLIC.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| Apr 24, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 61 min |
| Apr 24, 8:00 PM CDT | Tornado Warning | SHV | Union | 30 min |
| Apr 24, 8:25 PM CDT | Tornado Warning | SHV | Union | 50 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.